Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 227, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 17, 2007, 6:50 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 6:50 PM CDT (23:50 UTC)
- Expired
- Oct 17, 2007, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 196 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 172350
SVRLSX
MOC103-111-205-180045-
/O.NEW.KLSX.SV.W.0227.071017T2350Z-071018T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 745 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF PLEVNA...OR 12
MILES SOUTHEAST OF LA PLATA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEVNA...
EDINA...
KNOX CITY...
LA BELLE...
COLONY...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
LAT...LON 4030 9194 4026 9193 4027 9178 4024 9160
3972 9230 3972 9231 3994 9230 3996 9236
4007 9236 4031 9200
TIME...MOT...LOC 2350Z 224DEG 34KT 3991 9233
$$
CARNEY3 follow-up statements
000
WWUS53 KLSX 180020
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT WED OCT 17 2007
MOC103-111-205-180045-
/O.CON.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
SHELBY MO-LEWIS MO-KNOX MO-
719 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KNOX...NORTHWESTERN LEWIS AND NORTHWESTERN SHELBY COUNTIES...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF KNOX
CITY...OR ABOUT 7 MILES SOUTHEAST OF EDINA...MOVING NORTHEAST AT 35
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...KNOX
CITY...LA BELLE AND COLONY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGIN WINDS SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4030 9194 4026 9193 4027 9178 4024 9160
3972 9230 3972 9231 3994 9230 3996 9236
4007 9236 4031 9200
TIME...MOT...LOC 0019Z 224DEG 34KT 4011 9208
$$
CARNEY000
WWUS53 KLSX 180032
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT WED OCT 17 2007
MOC205-180041-
/O.CAN.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
SHELBY MO-
731 PM CDT WED OCT 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY COUNTY IS
CANCELLED...
LAT...LON 4030 9194 4026 9193 4027 9177 4025 9169
3995 9201 4010 9228 4031 9197 4031 9195
TIME...MOT...LOC 0031Z 220DEG 37KT 4021 9197
$$
MOC103-111-180045-
/O.CON.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
LEWIS MO-KNOX MO-
731 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN KNOX AND NORTHWESTERN LEWIS COUNTIES...
AT 725 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KNOX CITY...OR ABOUT 8 MILES EAST OF EDINA...MOVING NORTHEAST AT
40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE....COLONY...AND RURAL PORTIONS OF NORTHEASTERN KNOX AND
NORTHWESTERN LEWIS COUNTIES.
LAT...LON 4030 9194 4026 9193 4027 9177 4025 9169
3995 9201 4010 9228 4031 9197 4031 9195
TIME...MOT...LOC 0031Z 220DEG 37KT 4021 9197
$$
CARNEY000
WWUS53 KLSX 180045
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT WED OCT 17 2007
MOC103-111-180055-
/O.EXP.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
LEWIS MO-KNOX MO-
745 PM CDT WED OCT 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX AND
NORTHWESTERN LEWIS COUNTIES EXPIRES AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 100 AM.
LAT...LON 4030 9194 4026 9193 4027 9177 4025 9169
3995 9201 4010 9228 4031 9197 4031 9195
TIME...MOT...LOC 0045Z 220DEG 37KT 4032 9185
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 5:54 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 17, 5:54 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 554 PM CDT WED OCT 17 2007 .DISCUSSION... A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO. SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE FORECAST AREA IS RAIN FREE NOW. UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING. SURFACE LOW WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT. THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE APPLACHIANS. TPS && .AVIATION... FOR THE 00Z TAFS... SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE THAN 30 KTS IN SOME PLACES. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 17, 6:03 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 603 PM CDT WED OCT 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 603 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...A FEW OF WHICH WILL BE SEVERE. THESE SEVERE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE RISK OF SEVERE WEATHER INCLUDING ISOLATED TORNADOES WILL CONTINUE THROUGH THE NIGHT. INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE MISSISSIPPI RIVER ON THURSDAY. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:48 AM CDT | Dense Fog Advisory | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 5 hr |
| Oct 17, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.